Alabama, 2007Hail and Damaging Winds in Alabama, June 9, 2007
June 9, 2007 · NWS MOB · 5 events in 3 counties and zones
Severe thunderstorms produced high winds, large hail and scattered damage across southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $36,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced high winds, large hail and scattered damage across southwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 9, 2:50 PM CST, 35 minutes earlier.
Area forecast discussion, Jun 9, 2:50 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT SAT JUN 9 2007
.SHORT TERM (TONIGHT THROUGH TUESDAY)...THE MID LEVEL GYRE OFF THE
NEW ENGLAND COAST REMAINS GENERALLY IN PLACE THROUGH TUESDAY WHILE
RIDGING AMPLIFIED OVER THE PLAINS STATES AND LOWER MISSISSIPPI RIVER
VALLEY. THE PRESENCE OF THE MID LEVEL LOW AND SEVERAL SHORTWAVES
MOVING DOWN THE EAST SIDE OF THE RIDGE MAINTAIN A WEAK SURFACE TROF
OVER THE SOUTHEAST STATES WHICH MEANDERS OVER THE SOUTHERN PORTION
OF THE FORECAST AREA THROUGH TUESDAY. WHILE THIS SURFACE FEATURE
PROVIDES FOR CONVECTIVE INITIATION THROUGH THE PERIOD...AM COUNTING
ON DRIER AIR FLOWING INTO THE REGION TO SERVE AS AN EFFECTIVE
LIMITING FACTOR WITH SUBTLE WARMING NEAR 700 MB DUE TO THE AXIS OF
DEEP LAYER RIDGING JUST TO THE WEST ALSO ACTING AS A LIMITER. MODEL
SOUNDINGS INDICATE THAT THIS DRIER AIR WILL PREVENT CONVECTIVE
DEVELOPMENT OVER ALL BUT THE FAR WESTERN PORTION OF THE AREA ON
SUNDAY. WILL STAY WITH A DRY FORECAST FOR MONDAY. ON TUESDAY A MID
LEVEL SHORTWAVE MOVING DOWN THE SOUTHEAST STATES RESULTS IN COOLING
AT MID LEVELS AND A MARGINALLY MORE FAVORABLE MODEL SOUNDING.
STAYED WITH SMALL POPS OVER THE EASTERN PORTION OF THE FORECAST AREA
ON TUESDAY. WENT A BIT ABOVE GUIDANCE FOR HIGHS IN SOME AREAS FOR
SUNDAY AND MONDAY BASED ON LATEST GUIDANCE TRENDS AND HIGHS TODAY.
HIGHS WILL BE NEAR RECORD LEVELS FOR THE NEXT TWO DAYS. /29
&&
.LONG TERM (WEDNESDAY THROUGH SATURDAY)...AN UPPER LOW ADVANCES INTO
THE CENTRAL PLAINS AND STALLS ON THURSDAY WHILE THE GYRE OFF THE NEW
ENGLAND COAST RETROGRADES TO THE MAINE COAST. DEEP LAYER RIDGING
BREAKS DOWN OVER THE PLAINS AND RETREATS TO THE LOWER MISSISSIPPI
RIVER VALLEY AS A WEAKER FEATURE. THIS STRANGE PATTERN CONTINUES
THROUGH SATURDAY WITH THE PLAINS UPPER LOW SETTLING INTO THE
SOUTHERN PLAINS AND THE NEW ENGLAND GYRE REMAINING NEARLY IN
PLACE...ALTHOUGH WILL LATER EJECTS OUT ACROSS THE ATLANTIC THROUGH
SUNDAY. THE WEAK SURFACE TROF STUBBORNLY LINGERS OVER THE AREA
THROUGH SATURDAY MEANWHILE THANKS TO A SERIES OF MID LEVEL
SHORTWAVES WILL FLOW ACROSS THE REGION. SMALL POPS CONTINUE MAINLY
FOR COASTAL AREAS FOR WEDNESDAY AND THURSDAY THEN EXPAND TO THE
ENTIRE AREA FOR FRIDAY AND SATURDAY. TEMPERATURES GRADUALLY
MODERATE TO SEASONABLE LEVELS THROUGH SATURDAY. /29
&&
.MARINE...A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE EAST CENTRAL
STATES AND MOVE INTO THE SOUTHEAST STATES THIS WEEKEND. HIGH PRESSURE
OVER THE REGION WILL MEANWHILE SHIFT WESTWARD ALLOWING FOR A LIGHT
OFFSHORE FLOW TO ENSUE TONIGHT WHICH CONTINUES THROUGH SATURDAY
NIGHT. THE LOW PRESSURE SYSTEM WEAKENS ON SUNDAY BUT LINGERS OVER THE
SOUTHEAST STATES THROUGH WEDNESDAY. A LIGHT ONSHORE FLOW FOLLOWS FOR
MUCH OF NEXT WEEK WITH LITTLE CHANGE IN SEAS. /16
&&
.FIRE...HOT DAYTIME TEMPERATURES AND SUBSIDENCE FROM HIGH PRESSURE
ALOFT ALLOWS FOR DRIER AIR TO MIX DOWN RESULTING IN AFTERNOON
RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS OVER THE
NORTHWEST FLORIDA PANHANDLE BOTH SUNDAY AND MONDAY. DAYTIME
TEMPERATURES GRADUALLY RETURN TO SEASONABLE LEVELS FOR THE REMAINDER
OF THE WEEK WHILE MOISTURE LEVELS INCREASE SOMEWHAT...KEEPING
AFTERNOON RELATIVE HUMIDITY LEVELS ABOVE CRITICAL LEVELS TUESDAY
THROUGH FRIDAY. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 97 68 96 / 20 10 05 05
PENSACOLA 73 96 72 94 / 20 10 05 05
DESTIN 74 92 73 92 / 20 10 05 05
EVERGREEN 65 97 61 97 / 20 05 05 05
WAYNESBORO 68 95 63 96 / 20 10 05 05
CAMDEN 65 97 64 96 / 20 05 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA...AND
COASTAL WALTON.
FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA...AND
COASTAL WALTON.
MS...NONE.
GM...NONE.
&&
29 EVERSOLE
16 MILLERHazardous weather outlook, Jun 9, 4:25 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CDT SAT JUN 9 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-101200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
525 AM CDT SAT JUN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY WITH SOME STORMS
BECOMING STRONG ENOUGH TO PRODUCE GUSTY WINDS AROUND 45
MPH...FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINS. THE
RAINS COULD TOTAL SOME 2 TO 3 INCHES IN THE AFTERNOON OVER JUST A
COUPLE OF HOURS DUE TO THE EXPECTED SLOW SOUTHERLY MOVEMENT OF THE
STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED.
In the hours before
Special weather statement, Jun 9, 12:09 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
109 PM CDT SAT JUN 9 2007
ALZ053-055-091900-
MONROE-CLARKE-
109 PM CDT SAT JUN 9 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER WESTERN MONROE AND
EASTERN CLARKE COUNTIES...
AT 108 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES SOUTHWEST OF FINCHBURG...AND MOVING SOUTH AT 10
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CLAIBORNE AND
PERDUE HILL THROUGH 200 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 9, 1:17 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT SAT JUN 9 2007
MSZ079-091945-
GEORGE-
217 PM CDT SAT JUN 9 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY...
AT 215 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTH OF BASIN...AND MOVING SOUTHEAST AT 5 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
AGRICOLA AND MOVELLA THROUGH 245 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 9, 1:38 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
238 PM CDT SAT JUN 9 2007
ALZ051-053-092030-
CLARKE-CHOCTAW-
238 PM CDT SAT JUN 9 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER CLARKE AND CHOCTAW
COUNTIES...
AT 236 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR WEST BEND...AND MOVING SOUTH AT 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WEST BEND...COFFEEVILLE...SERVICE AND BLADON SPRINGS THROUGH 330 PM
CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Jun 9, 2:41 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
341 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 1 N COFFEEVILLE 31.77N 88.09W
06/09/2007 E0.50 INCH CLARKE AL EMERGENCY MNGR
HALF INCH HAIL AND GUSTY WINDS WERE REPORTED NORTH OF
COFFEEVILLE WEST OF ALABAMA HIGHWAY 69
0330 PM TSTM WND GST 3 WSW HAROLD 30.64N 86.93W
06/09/2007 E65.00 MPH SANTA ROSA FL EMERGENCY MNGR
ALSO PENNY SIZE HAIL OCCURRING
&&
DLThunderstorm Wind, Baldwin
- When
- June 9, 3:25 PM CST to 3:27 PM CST
- Where
- Baldwin County, Robertsdale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.550, -87.720
A severe thunderstorm produced high winds that caused power outages in Robertsdale.
Thunderstorm Wind, Baldwin
- When
- June 9, 3:40 PM CST to 3:42 PM CST
- Where
- Baldwin County, Summerdale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.480, -87.700
Trees and power lines were blown down by high thunderstorm winds in Summerdale and also near Robertsdale.
Thunderstorm Wind, Crenshaw
- When
- June 9, 4:15 PM CST to 4:17 PM CST
- Where
- Crenshaw County, Brantley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 31.580, -86.250
High winds from a thunderstorm blew trees down near Brantley.
Hail, Baldwin
- When
- June 9, 4:15 PM CST to 4:18 PM CST
- Where
- Baldwin County, 4 mi E of Loxley
- Measured
- 1.75 in hail
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 30.620, -87.683
Quarter to golfball size hail fell from a severe thunderstorm and lasted several minutes and damaged some automobiles.
Thunderstorm Wind, Covington
- When
- June 9, 4:47 PM CST to 4:49 PM CST
- Where
- Covington County, Andalusia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 31.300, -86.480
High winds from a thunderstorm blew down trees and power lines northeast of Andalusia. ASOS measured 54 MPH.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Virginia, June 9, 20071 death · 1 event
- Flash Flooding and Hail in Kansas, June 9 to 12, 2007$595,000 · 1 in hail · 10 events
- Flash Flooding and Hail in Oklahoma, June 9, 2007$126,000 · 2.5 in hail · 16 events
- Hail and Damaging Winds in North Carolina, June 9, 2007$110,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Kansas, June 9 to 10, 20071 in hail · 17 events
- Flash Flood and Damaging Wind in Texas, June 9, 2007$20,000 · 55 kt wind · 2 events
- Lightning Strike in Mississippi, June 9, 2007$20,000 · 1 event
- Tornadoes and Hail in New Mexico, June 9, 2007$2,000 · EF0 · 14 events
- Hail and Damaging Winds in North Carolina, June 9, 20071 in hail · 9 events
- Hail in Minnesota, June 9, 20071.75 in hail · 7 events
- Hail and Damaging Winds in New Mexico, June 9 to 10, 2007$12,000 · 1.25 in hail · 3 events
- Flood and Hail in Texas, June 9, 200758 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40070, 40072, 40073, 40074, 40075.